Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Child taking suboxone. Having headache, depressed, feeling chill and having fever. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
My son is on suboxone and was in a very good mood yesterday but in the evening started to get depressed and get a horrible headache, this morning. Then he began to suffer chills and fever and had a difficult time getting out of bed this morning. I am worried about him, but he will not go to the ER . The symptoms still persist now.
Posted Fri, 6 Sep 2013 in Mental Health
Answered by Dr. Payman Hajiazim 19 minutes later
Brief Answer:
Hi there, it could be withdrawal syndrome.

Detailed Answer:
Hi there, thanks for asking. This could be a withdrawal syndrome. If he has started this medication recently, it takes several days to get stable. If he has been taking it for a long time, this could be related to using another medication or drug in combination with. Since suboxone is a drug that has mixed action, if somebody take another drug with it, can induce such a thing. Please let me know more about his period of treatment and other things if it is possible. Best wishes.
Above answer was peer-reviewed by
Follow-up: Child taking suboxone. Having headache, depressed, feeling chill and having fever. What to do? 12 minutes later
He has taken aspirin for the headache. He has been on suboxone for 4 months now and this is the third time he has had such symptoms. He gets so cold and then he sweats and gets so sick. He then had a concurrent headache to all of this. He says that he remembers taking no other med except aspirin. These symptoms just seem to come upon him. He was working on his car for a long period yesterday and wonders if some chemical interacted with his meds.
Answered by Dr. Payman Hajiazim 5 hours later
Brief Answer:
Hi, it could be related to the drug taken

Detailed Answer:
Hi there, thanks for the explanation. In fact many medications of aspirin are compound. They may contain codeine or hydrocodone. If you ask him to see if he knows about it exactly, that could be very helpful. Because aspirin codeine or aspirin hydrocodone consumption can cause such a reaction.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor